Erowid References Database
Winstock AR, Marsden J, Mitcheson L.
“What should be done about mephedrone?”.
BMJ. 2010 Mar 23;340:c1605.
[EXCERPT] The recent deaths of two young men who are thought to have taken the [beta] keto-amphetamine stimulant mephedrone 4-methylmethcathinone have prompted urgent calls for the drug to be banned. As we write, there is no certainty that mephedrone caused these two deaths, but it may be implicated. Amphetamine-type stimulants are known to cause about 100, mostly accidental, deaths a year in the United Kingdom.1 Stimulant related deaths typically result from a sympathomimetic toxidrome—a constellation of symptoms and signs that can be seen with excessive consumption of stimulant type drugs—accompanied by cardiac conduction problems, cerebral haemorrhage, and sometimes hyperpyrexia. Other drugs and alcohol are commonly used at the same time,1 and may have been in the latest cases. Most drug related deaths about 1100 cases a year in the UK involve one or more central nervous system depressants—including opioids, alcohol, and sedatives—at doses that cause respiratory depression.2
|Notes # : Web version includes Rapid Responses from other authors
[ Cite HTML